MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368661
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes has been found experiencing molding defects.The following has been provided by the initial reporter: it was reported purple top tubes were deformed.This is to inform you on (b)(6) 2019 staff discovered that about 15-20 edta 6ml purple top tubes were deformed, from lot number 8156830.Verbatim: during qc function checks, it was discovered that about 15-20 edta 6ml purple top tubes were deformed, from lot number 8156830.
 
Event or Problem Description
It has been reported that the bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes has been found experiencing molding defects.The following has been provided by the initial reporter: it was reported purple top tubes were deformed.This is to inform you on (b)(6) 2019 staff discovered that about 15-20 edta 6ml purple top tubes were deformed, from lot number 8156830.Verbatim in attachment: during qc function checks, it was discovered that about 15-20 edta 6ml purple top tubes were deformed, from lot number 8156830.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Note that there are potentially varying degrees of tube collapse, based on the temperature and duration of time at elevated temperature.Mildly collapsed tubes will retain vacuum and only show minimal deformation.Mildly collapsed tubes will draw appropriately, but may not be able to be processed on laboratory instruments (e.G.May be slightly bowed and no longer fit in a rack).As long as the vacuum is retained and the tube fills appropriately, the tube will function properly.Fully collapsed tubes appear flattened, twisted, and visibly deformed.Fully collapsed tubes retain little or no vacuum and therefore cannot be drawn to an appreciable volume.These tubes are easily identified before use by the healthcare worker, so there is no potential impact to the patient.H3 other text : see h.10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8874974
Report Number1917413-2019-01883
Device Sequence Number13960172
Product Code JKA
UDI-Device Identifier50382903686617
UDI-Public50382903686617
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2019
Device Catalogue Number368661
Device Lot Number8156830
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;